Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
June 21, 2002

Daily Care

Question from Toronto, Canada:

I am a 44 year old who has diabetes and has been on insulin three times daily (breakfast supper and bedtime) for 25 years, and I have been decreasing my morning Regular rapidly. Most times that doesn't work. Yet, if I increase it I go low. I seem to be damned if I do and damned if I don't. Any suggestions would be appreciated.

Answer:

A change in insulin therapy may improve some of the difficulties that you are seeing with lows. You may wish to research and discuss with your diabetes team the possibility of Humalog or Novolog in place of Regular insulin, and/or Lantus (insulin glargine) in place of your bedtime NPH.

DMW

[Editor’s comment: You also might consider using an insulin pump. Set up an appointment with your diabetes team to explore all the options.

SS]